MAUDE Adverse Event Report: SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT; PLATE,FIXATION,BONE

SYNTHES RARON 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT; PLATE,FIXATION,BONE
Catalog Number 02.127.260
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional product code: hwc.Device is not expected to be returned for manufacturer review/investigation.Concomitant medical products: therapy dates: unknown.Medial proximal tibial plate (part # 239.958, lot # 6577675, qty.1); unknown 3.5 variable angle locking screws (part # 02.127.1xx, lot # unknown, qty.7); unknown 3.5 cortex screws (part # unknown, lot # unknown, qty.5); unknown 3.5 cortex screws (part # 204.8xx, lot # unknown, qty 2); unknown locking screws (part # 212.1xx, lot # unknown, qty 2); 2 unknown 3.5 cortex screws (part # 204.8xx, lot # unknown, qty.2), and washers (part # 219.98, lot # unknown, qty.2).This is a total of 21 concomitant parts.(b)(4).Device history records review was conducted.The report indicates that the: part # 02.127.260; lot # 9907498: manufacturing location: (b)(4), manufacturing date: 11.Apr.2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was revised to a suprapatellar tibial nail on (b)(6) 2017 due to poor bone healing, nonunion, and a broken plate.The patient was originally implanted with a lateral proximal tibial plate, a medial proximal tibial plate and screws on (b)(6) 2017.The patient was walking postoperatively despite being instructed to be non-weight bearing.The patient subsequently had poor bone healing and nonunion.It was discovered on an unknown date that the lateral plate was broken.The lateral plate, seven 3.5 variable angle locking screws (02.127.1xx) and five 3.5 cortex screws were removed intact.The medial plate, four cortex screws (204.8xx), and two locking screws (212.1xx) were removed; two of the cortex screws were broken (all pieces were removed).Two 3.5 cortex screws (204.8xx) and two washers (219.98) from the initial surgery were left in the patient.A suprapatellar tibial nail (04.034.561s) and six 5.0 locking screws were implanted.The surgery was successfully completed with positive patient outcome.This complaint involves 3 devices.Reported concomitant devices; medial proximal tibial plate (part # 239.958, lot # 6577675, qty.1); unknown 3.5 variable angle locking screws (part # 02.127.1xx, lot # unknown, qty.7); unknown 3.5 cortex screws (part # unknown, lot # unknown, qty.5); unknown 3.5 cortex screws (part # 204.8xx, lot # unknown, qty 2); unknown locking screws (part # 212.1xx, lot # unknown, qty 2); 2 unknown 3.5 cortex screws (part # 204.8xx, lot # unknown, qty.2), and washers (part # 219.98, lot # unknown, qty.2).This is a total of 21 concomitant parts.This report is 1 of 2 for (b)(4).

Brand Name
3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/14H/237MM/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6673470
Report Number3006126083-2017-10027
Device Sequence Number72112
Product Code HRS
UDI-Device Identifier10886982043665
UDI-Public(01)10886982043665(10)9907498
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.127.260
Device Lot Number9907498
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/28/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight93